MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM R; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM R; KNEE TIBIAL INSERT
Catalog Number 02.12.0310FR
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Knee primary surgery conducted using ka technique on (b)(6) 2024.About 2 months post primary the femoral component was dislocated posteriorly.The cause might be due to ligament laxity.The patient frequently experienced knee buckling while walking and visited the hospital.During the primary surgery, the bone resection amount and the tension during the trial were satisfactory, so the surgeon is concerned that the loosening may be due to the patient's activity.The revision surgery was done on (b)(6) 2024.The 10mm insert was replaced with a 17mm insert at the revision surgery.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 17 june 2024.Lot 2318786: (b)(4) items manufactured and released on 09-aug-2023.Expiration date: 2028-07-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department.Few days after primary tka, there is a posterior dislocation and the femoral component is replaced (possibly because of damages caused by scratching on the metal tibia) and a much thicker is used, which makes us suspect that insuffient tension was present in the ligaments at the time of revision.We cannot tell if this was the case immediately after primary or if it has intervened during to some accident during rehabilitation.No reason to suspect a faulty device.Additional revised implant.Batch review performed on 17 june 2024 on gmk-sphere 02.12.1003r femoral component sphere cementless size 3 r lot.2316308 lot 2316308: (b)(4) items manufactured and released on 16-jan-2024.Expiration date: 2028-12-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.The device is not marketed in us.
 
Additional Manufacturer Narrative
On july 17th we have received the implant involved in the event.Visual inspection performed by knee manager: revision surgery of a gmk sphere insert after 2 months from primary implantation due to femoral posterior dislocation.No anomalies can be noted on the removed device sent back to medacta for visual investigation.From visual inspection there is no evidence that the event is related to a faulty device.Dislocation was most likely related to ligament laxity of the patient, not addressed during the primary surgery or progressively occurred after primary.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM R
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19708272
Report Number3005180920-2024-00497
Device Sequence Number6836235
Product Code JWH
UDI-Device Identifier07630030826344
UDI-Public07630030826344
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.12.0310FR
Device Lot Number2318786
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight55 KG
Patient EthnicityNon Hispanic
Patient RaceAsian